Format

Send to

Choose Destination
Tuberc Respir Dis (Seoul). 2012 Nov;73(5):288-91. doi: 10.4046/trd.2012.73.5.288. Epub 2012 Nov 30.

A case of typhlitis developed after chemotherapy with irinotecan and Cisplatin in a patient with small cell lung carcinoma.

Author information

1
Department of Internal Medicine, The Catholic University of Korea College of Medicine, Seoul, Korea.

Abstract

Typhlitis is a necrotizing colitis that usually occurs in neutropenic patients and develops most often in patients with hematologic malignancies such as leukemia and lymphoma. Typhlitis may proceed to bowel perforation, peritonitis and sepsis, which requires immediate treatment. Irinotecan is a semisynthetic analogue of the natural alkaloid camptothecin which prevents DNA from unwinding by inhibition of topoisomerase I. It is mainly used in colon cancer and small cell lung carcinoma (SCLC), of which the most common adverse effects are gastrointestinal toxicities. To the best of our knowledge, no case of typhlitis after chemotherapy with a standard dose of irinotecan in a solid tumor has been reported in the literature. We, herein, report the first case of typhlitis developed after chemotherapy combining irinotecan and cisplatin in a patient with SCLC.

KEYWORDS:

Irinotecan; Small Cell Lung Carcinoma; Typhlitis

Supplemental Content

Full text links

Icon for The Korean Academy of Tuberculosis and Respiratory Diseases Icon for PubMed Central
Loading ...
Support Center